View Full Version : Concerta day 5...


HarryB
01-03-15, 12:35 PM
Hi,

I am on day 5 with concerta to treat ADD. I am on 36mg now. I turned 30 years old yesterday.

Over the 2 previous days I felt very conversational and had a lot to say. Thoughts were coming into my head very fast and I was chatting non stop. But at the same time I was getting irate from thinking about all the injustice in the world... I feel like the part of psychology that detaches and disassociates from bad things that do not involve me was reduced, which was causing me to become kind of angry. So many thoughts were going through my head that it gave me a headache and made me feel kind of lethargic.

Today I feel completely subdued, I dont feel like saying much or seeing anyone. I am here alone with my wife but have not spoken much today. I feel pretty calm but also maybe feel a bit depressed... I have mortality anxiety generally but it feels a bit more today. Not at a severe level though. I also have a bit of a headache. I don't feel hungry or thirsty. I feel tired though.

I watched a film the other day that probably did not particularly help my mood. It is called "threads" - about a Nuclear bomb exploding in Sheffield.. pre and post apocolypse. It was an excellent film (I recommend it), but considering my deep understanding of world politics (my degree and job is based on it), and my current feeling that I cannot detach, it made the experience even more raw and real. Also my obsession with studying deadly desieses (which I have had since a child) has made me a hypochondriac and also led to depressing thoughts (most recently studied all about Rabies, read many articles and watched documentaries - it is a frightening disease).

I do not really feel that my concentration has improved though. All the normal ADD symptoms are still there. Can't concentrate on my work and get distracted and find it difficult to start a task, and when I get distracted it is hard to return to this task. My mind keeps wondering and keep getting random curiosities coming to my head that make it almost impossible not to impulsively act on them and investigate online - leading to more random stuff afterwards. I hope this will improve and that side effects will subside.

psychopathetic
01-03-15, 12:50 PM
(((Bro Hugs))) Happy Birthday! :D :D


.......
Sounds frustrating and frightening :(.

I know NOTHING about concerta so I don't know what's normal and what's not.

I do know that with my meds (adderall) my p-doc put me on a low dose at first and over the course of several months we increased the dose.
The first 2 months of this were quite miserable for me. The meds just were not giving me what I was hoping for at those lower doses (not helping much at all with my focus or my lethargy and what not). I did finally find a dose that absolutely did help...it just took a while to get there.

Maybe that's part of what going on with you? Maybe it's just not at the right dose for you?

Might just be that your body needs a bit longer to adjust to it...or it could be that concerta just isn't the right med for you.

lol I'm absolutely no help >.<'.

There's a section on these boards (HERE (http://www.addforums.com/forums/forumdisplay.php?f=30)) dedicated to concerta though. Maybe you can look around and see if there isn't some people who have posted similar experiences, or leave post there where people more experienced with this med can hopefully be of more help.

(((Hugs)))

HarryB
01-03-15, 12:58 PM
Thank you for your reply. I grately appreicete your testimony and your advice and the link also.

I am very glad that your medication helped you and wish you all the best success :)

michaelaisabell
01-03-15, 04:07 PM
Happy birthday!

It's sounds like it's messing with your mood and anxiety and you're not getting any benefit from the med as far as your adhd symptoms go.

Is this the first med you've tried? If so you may want to do a trail of an amphetamine like adderall or dex.

HarryB
01-04-15, 03:16 AM
Hi,

yes its my first but I didnt give it enough chance yet.. maybe it needs a few weeks..

Adderall is not available where I am :( So I hope this works

michaelaisabell
01-04-15, 11:05 AM
Hi,

yes its my first but I didnt give it enough chance yet.. maybe it needs a few weeks..

Adderall is not available where I am :( So I hope this works


Most of the time any side effects that are still around after a week or two are around for good.

Do you have dex amphetamine or vayvanse where you live?

If not you could try straterra or even Wellbutrin.

HarryB
01-04-15, 06:36 PM
Most of the time any side effects that are still around after a week or two are around for good.

Do you have dex amphetamine or vayvanse where you live?

If not you could try straterra or even Wellbutrin.

I'm really not sure what we have here... I currently work abroad in Saudi Arabia so I'm don't know... When I see the doctor on Sunday I will ask.


I am on day 6 now and I don't feel any particular side effects today. However I don't think my concentration is necessarily better either :(

Doc said he will up the dose if I don't have bad reactions, so maybe the higher dose is what it takes

michaelaisabell
01-04-15, 07:13 PM
I found this. Says the only meds there are concerta and straterra. Do if concerta doesn't work out you may ask for straterra or find out if Wellbutrin is available there

http://adhd.org.sa/en/adhd/treatment/medication-availability-faq/

HarryB
01-05-15, 04:00 PM
I found this. Says the only meds there are concerta and straterra. Do if concerta doesn't work out you may ask for straterra or find out if Wellbutrin is available there

http://adhd.org.sa/en/adhd/treatment/medication-availability-faq/

WOW you found a Saudi ADHD society! I actually had no idea about this... cool that its in English. I will certainly have to check this out :)

I will try Stratera as plan B I suppose... still not feeling any improvement from concerta so far.. maybe the increased dose will work

HarryB
01-06-15, 12:02 PM
I have been taking Concerta for almost a week now... and I have started thinking very obsessively about one subject...

I don't know if this is related or not, maybe it would have happened anyway but its so intense that I cant easily think about anything else or even make much conversation because I am always thinking about it... It actually gets tiring not being able to stop thinking about and analyzing this issue.... is this something usual???

I sort of feel like I am in my own little world a bit

michaelaisabell
01-06-15, 12:09 PM
I have been taking Concerta for almost a week now... and I have started thinking very obsessively about one subject...

I don't know if this is related or not, maybe it would have happened anyway but its so intense that I cant easily think about anything else or even make much conversation because I am always thinking about it... It actually gets tiring not being able to stop thinking about and analyzing this issue.... is this something usual???

This does happen to some ppl.
It can be a side effect.
If it continues you might want to try a different med.
ideally meds should make your hyper focus easier to control not more difficult.

HarryB
01-07-15, 06:37 AM
This does happen to some ppl.
It can be a side effect.
If it continues you might want to try a different med.
ideally meds should make your hyper focus easier to control not more difficult.

Thanks for your reply

As it stands now, I think that I would be able to focus on a particular subject that is interesting to me... Right now I have randomly become interested in molecular physics! (Even though this has nothing at all to do with any of my educational background or anything), But still cant focus on boring tasks... perhaps the higher dose willl help this.

I still feel a rupulsion when I do boring tasks, like an opposite magnetic effect. Perhaps this will be helped by more effort on my part. I guess with medication it only takes one half way and they need personal effort to do the other half... no magic bullet for this I suppose